Thunderstorm Wind, Tucker
- When
- July 2, 6:00 PM EST
- Where
- Tucker County, 2 mi N of Parsons
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.133, -79.317
Trees down along Rte 72.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 2, 1:20 PM EST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 220 PM EDT SUN JUL 2 2006 .SHORT TERM (TONIGHT THROUGH MONDAY)... IN THIS ZONAL FLOW, AS FRONT PUSHES SWD DURING THE FIRST PERIOD, WE FACE THE TYPICAL UNCERTAIN SVR WX PATTERN. ETA/NAM SHOWS GREATER CAPE S, BUT BETTER MOIST FLUX N EARLY THIS AFTN. BY 21Z, MOIST FLUX INCRESES NR MGW, WHERE CAPE IS 2400. AND BY 00Z, THINGS COULD BE DEVELOPING CNTRL AND SRN OH, WHERE FLUX GOES UP AND CAPE REACHES A SMALL AREA OF 4500. CAPE DROPS BY 03Z, BUT FLUXING CONTINUES FROM HLG SWD. WILL TRY TO MAXIMIZE POPS IN THAT REGION AT THAT TIME, CONSISTENT WITH NEIGHBORS. THINGS DROP S OF CWA BY 09Z MON. LIFTED INDEX -4 TO -5 DURING THE 1ST PERIOD. && .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... FRONTAL BOUNDARY STRETCHED ALONG THE UPPER OHIO VALLEY EXPECTED TO WANDER BACK AND FORTH ACROSS THE FORECAST AREA AS SHORT WAVES MOVE THROUGH IN UPPER FLOW. KEPT CHANCE POPS FOR MONDAY NIGHT...LIKELY TUESDAY EXCEPT FAR SOUTHERN COUNTIES...THEN CHANCE AGAIN WEDNESDAY. SURFACE HIGH WILL FINALLY PUSH FRONT SOUTHWARD ON THURSDAY AND WILL PROVIDE DRY CONDITIONS FOR THE LATTER PART OF THE WEEK AND THE WEEKEND. .AVIATION... HARD TO TIME EXACT TIMING OF AFTN/EVE TSTMS, BUT TRIED TO FOLLOW UPPER VORT MAX AND MOIST FLUXES ARE MENTIONED IN SHORT TERM. THUNDER SHOULD LAST LESS THAN 3 HRS, FOLLOWED BY SOME LINGERING RAIN, THEN SOME CLEARING, AND A BIT OF DAWN FOG. MON AFT 15Z, SOME SCT CU BTWN 3 AND 5 THSD FT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 314 AM EDT SUN JUL 2 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-030715- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 314 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE UPPER OHIO VALLEY REGION. THERE IS A SLIGHT RISK OF THAT SOME OF THESE STORMS MAY BECOME SEVERE. THE PRIMARY SEVERE THREAT WILL BE FROM HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE THROUGH MID WEEK WITH A STALLED FRONT STRETCHED ACROSS THE REGION. THROUGH TUESDAY...THERE IS A SLIGHT RISK OF THAT SOME OF THESE STORMS MAY BECOME SEVERE. THE PRIMARY SEVERE THREAT WILL BE FROM HAIL AND DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THE NEXT SEVERAL DAYS. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
534 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 6 S WOODSFIELD 39.68N 81.12W
07/02/2006 MONROE OH EMERGENCY MNGR
TREES DOWN ON CR 16.
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
535 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 10 SE WOODSFIELD 39.66N 80.98W
07/02/2006 MONROE OH EMERGENCY MNGR
TREES AND POWER LINES DOWN NEAR HANNIBAL.
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
543 PM EDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG BYESVILLE 39.97N 81.54W
07/02/2006 GUERNSEY OH EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
TPARRISHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 601 PM EDT SUN JUL 2 2006 OHZ057-022300- MUSKINGUM OH- 601 PM EDT SUN JUL 2 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... MUSKINGUM... AT 554 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER ZANESVILLE...MOVING EAST AT 30 MPH. THESE STORMS WILL PRODUCE HAIL...FREQUENT LIGHTNING AND WIND GUSTS IN EXCESS OF 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BRIDGEVILLE...CHANDLERSVILLE...DRAKE...DUNCAN FALLS...NEW CONCORD...NORWICH AND ZANESVILLE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 603 PM EDT SUN JUL 2 2006 OHZ069-022300- MONROE OH- 603 PM EDT SUN JUL 2 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... MONROE... AT 554 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES NORTHWEST OF LEWISVILLE...MOVING EAST AT 30 MPH. THESE STORMS WILL PRODUCE HAIL...FREQUENT LIGHTNING AND WIND GUSTS IN EXCESS OF 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CAMERON...CLARINGTON...LEWISVILLE...ROUND BOTTOM AND WOODSFIELD KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 622 PM EDT SUN JUL 2 2006 OHZ048-057-022315- COSHOCTON OH-MUSKINGUM OH- 622 PM EDT SUN JUL 2 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COSHOCTON AND MUSKINGUM... AT 615 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 8 MILES WEST OF COOPERDALE...OR ABOUT 7 MILES SOUTH OF NEW GUILFORD...MOVING EAST AT 45 MPH. THESE STORMS WILL PRODUCE HAIL...FREQUENT LIGHTNING AND WIND GUSTS IN EXCESS OF 40 MPH. A WARNING MAY BE NEEDED. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ADAMSVILLE...CONESVILLE...COOPERDALE...FERNCLIFF...OTSEGO AND PLAINFIELD KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The Sterling radar (KLWX), 159 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down along Rte 72.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2006Every state in 2006This day in weather historyWarnings in West Virginia, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521004.